Ask a doctor

Does Botox Causes Severe Itching and Rash?

I had botox done last March 18th. Now my eyes are dropping, especially the left eye lid. Also my face is swelling and I have this awful itching for four days now. Is it possible to have a reaction to Botox a month later after the injections? I am also having some kind of tingling. it feels like someone is poking me with a fine needle in different spots when I walk. It does not happen when I am still. Mydoc. prescribed Atarex but the plastic surgeon told me not to take it, instead use Benadryl.

Doctor Answers (3)

Reaction from botox or unrelated

+1

To develop vague symptoms a month after Botox is doubtful that Botox is the cause. You should see a neurologist to make sure there is no unrelated underlying neurological condition. Although, very rare, some conditions which may have minimal symptoms could go undiagnosed until exacerbated by Botox such as myasthenia gravis. It is doubtful that this is the cause but see a neurologist to be thorough.

Manhattan Dermatologist
5.0 out of 5 stars 31 reviews

See your doctor ASAP

+1

The Botox can rarely cause ptosis, the medical term for eyelid drooping but it would occur in less than 2 weeks, not one month later. The itching and swelling as well as the severe poking pain one month later is likely not related to the Botox and requires more investigation to determine the casue and try a remedy. I doubt the antihistamines suggested would help.

New Orleans Dermatologist
5.0 out of 5 stars 8 reviews

Botox allergy

+1

It is very unusual to have any side effects to Botox one month later.  Eyelid droop can happen and is one of the known side effects but face swelling and itching are not.  Very rarely, one can be allergic to albumin which is a protein found in the product and this can potentially produce some of the symptoms you are experiencing.  You should definitely follow-up with your doctor.

Los Angeles Dermatologist

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.

You might also like...